Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from lower abdominal pain. Had heavy periods. Should I worry about cancer?

Answered by
Dr.
Dr. Vasudha Jayant Athavale

General & Family Physician

Practicing since :1970

Answered : 6160 Questions

default
Posted on Fri, 6 Dec 2013 in Women's Health
Question: I started my period on october 31 on november 8 it became light and brown. Now today it back to normal flow and red. Ive also had bad stomach and lower abdominal pains periodcally throughtout the day. Ive had very heavy periods for four years now and they are always all XXXXXXX the place as to when they come. Last pap was two years ago all was fine. Should i be worried this is cancer or something serious?
doctor
Answered by Dr. Vasudha Jayant Athavale 1 hour later
Brief Answer: You need medical attention at the earliest... Detailed Answer: HI XXXXX, The problem you have deserves concern. Menorrhagia is abnormal, heavy, prolonged bleeding at menses, at regular intervals. It can be due to hormonal, abnormal blood clotting or some disorders of endometrium (the inner lining of uterus. It is also seen to run in family. Though carcinoma is one of the possibility your gynecologist will consider while evaluating, I do not suggest you to be worried. Some of features of cancer are: - Cancer is pain less, because bleeding irregular in natural, while menorrhagia is always at menses. - Cancer is accompanied by enlarged lymph glands, which are hard to feel (here inguinal lymph glands) - Cancer bleeding can be instigated by sex. - Patient has fast reduction of weight, - Cancer uterus usually has past history of endometriosis (Painful menses, sterility) I would urge you to visit a gynecologist at the earliest. You will need a detailed clinical examination and evaluation including pelvic rectal examination, a repeat Pap smear (It should be done yearly in case of uncontrolled menorrhagia), Pelvic ultrasound scanning, endometrial biopsy, hsteroscopy, hormone assay, hemogram and coagulation profile. Your gynecologist will know about these tests. I hope the answer is informative as well as helpful to you. In case of any further query, I will be happy to help. Thanks.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Vasudha Jayant Athavale 19 hours later
Does it seem most likely that this is hormonal? I suffer from acute panic disorder?
doctor
Answered by Dr. Vasudha Jayant Athavale 4 hours later
Brief Answer: Mostly hormonal. Self control for panic attacks. Detailed Answer: Hi XXXXX, T hanks for the repeat query. That indicates your curiousness as well as an urge /hope that has aroused in your mind to get rid of the problem! I appreciate your attitude & wish you all the best. The pain you have is mainly a sign of over congestion of inner lining of uterus/ excessive bleeding, clots of blood create pain while it passes out of small uterine mouth. Yes, there are all chances for the heavy periods being due to hormonal imbalance. You should get your Hormonal assay, hemogram & coagulation profile to start with. This will confirm the diagnosis of hormonal imbalance. The remaining investigations help to exclude other possibilities/ support the hormonal imbalance. So, there is no harm in getting all the investigations done. I am sure, once the diagnosis is confirmed, your gynecologist's advice of suitable hormonal preparation would relieve you of excessive bleeding & pain too. Please stop worrying Panic attacks are definitely under control ,when the patient knows the causative factor & role of treatment in abolishing the cause it self! - Try & understand your sufferings are curable. - Be positive, think positive & composed. - You can Meditate, Psychological concentration exercises to have a concentration on positivity/ push off negativity from your life itself. - To start with, Psychiatrist's aid may be taken in form of medicines/counseling. Hope, this helps you! Any further query, I will be happy to help. Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Procedures

Recent questions on  Panic attack

doctor1 MD

Hello I started taking Oxy Elite Pro on the Feb 25. I took it for five days and then I had to go to the emergency room because it felt like i was having a heart attack mind you i am only 27 year old female. Every since then I quit taking the product,but I am still feel it in my body, and it is causing me to have panic attacks how can i flush it out my system how long does it take and should i be worried.

doctor1 MD

i have been having some strange symptoms the last few weeks. feeling of lump or frog in my throught , odd chest pains liht twinges near left shoulder, pressure in head and ear on right side. a few heart palpitations, and an odd feeling of anxiety for no reason almost like a panic attack, these symptoms come and go \

doctor1 MD

I am having heart problems. One week a go I was rushed into hospital with high blood pressure of 180/100 and put on a drip etc to calm down. I have suffered similar attacks for about 2 years since I moved from England to Mexico. I often have panic attacks and this seems to cause the high blood pressure. The problem I have now is that every time I panic I think that I am going to have a heart attack which makes me panic further and I end up back in a hospital bed. The doctors did a basic electrical scan of my heart and found nothing at the time. I have lowered my sodium intake since and tried to reduce stress. I was given some pills to help with the process of recovery. The pills do help and my blood pressure seems to be lower, it can now go as long as 88/45, but in an instant of panic it can rise very high and stay there for long periods until I try and calm myself or visit a doctor. I´m only 27 years old and I am beginning to be scared every time I miss a breathe. Is there anything more I can do? Do I need to see an expert? I am living in Mexico and everything is expensive and I´m finding things difficult.

doctor1 MD

Hi,

I was clinically diagnosed with epilepsy a few days ago and I'm still taking time for the news to sink in. I'm feeling very scared and confused, and have one particular reason to doubt my diagnosis and ask for a second opinion.



My first seizure (2 years ago and dismissed as a panic attack) and a subsequent cluster of 7/8? over 2 days last Oct, always begin untypically?



I get a sudden claw like cramp in my left hand and then it bends back on me and I get an excruciating pain, like i'm being electrocuted, which travels up from my hand to my shoulder. My arm 'contorts' as the pain travels upwards and I have no control over it. It's like my arm is not my own and it has the power to push me sideways or down to the floor. While this is happening I have an overwhelming fear that I'm going to die and this terrifies me!

I think it takes about 10 seconds for the pain to reach my shoulder and then I pass out.

I wake up/come round feeling very depressed or in tears and with no memory of what's just happened. After some period of time (have no idea how long) my memory of 'the event' comes flooding back to me, I find I have bitten my tongue, lip and/or inside cheek and can't remember things such passwords or even my date of birth!

All of my hospital tests were clear, but from my description of what was happening to me, the neurologist said it is typical of focal epilepsy affecting and beginning in the right side of my brain (hence the left side symptoms) progressing quickly to a generalised seizure affecting the whole on my brain.

I've done a lot of research about epilepsy, so I understand what was explained to me, but I haven't found any reference to my personal experience of any 'convulsion' or extreme pain before loss of conciousness?

I've been prescribed medication (Trileptal) but I'm reluctant to take it as my last seizure was five months ago. My neurologist asked me if I wanted to take medication and I said yes. She then reeled off the names of three meds so quickly I can't remember what they were. I said I would like the medication with the least side effects, the neurologist then explained about a side affecting contraception, but explained nothing else.

I feel I was in no position to make an informed decision regarding medication and have susequently found that Tileptal is the worst medication for me in terms of side effects regarding hair loss and acne.

Futhermore, my neurologist went on a month's leave the day after my consultation. I rang the departments epilepsy nurse, expressing my concerns but she couldn't help, as the neurologist had made minimal notes!

I really don't know what to do. I live alone with my 2 sons aged 9 and 11, and I don't know how this medication could affect me as it does mention in the advice leaflet that it may increase seizures?













doctor1 MD

My husband had precancerous spot s removed 2 days ago since then he is experiencing chills and low blood pressure along with sweats visited Dr the emergency room that day but was cleared to go home Right now he is chilled again and very nervous

doctor1 MD

can can I take NP thyroid and Ativan not at the same time but Ativan just in case my panic attack comes out of nowhere

doctor1 MD

Hi my head feels heavy I left work early and slept for 3 hours what causes this ? I’m healthy